Nexium and Prilosec Lawsuit Claims Lawyer
Heartburn and acid reflux disease affect millions of people, which made proton pump inhibitors a popular medication. Two of the popular options for giving relief for digestive discomfort are Nexium and Prilosec. Many people have used these drugs for years, not knowing the possible serious health risks. If you have suffered renal, heart or kidney damage after long-term use of Nexium or Prilosec, you may be eligible to seek compensation through a defective drug claim.
Proton pump inhibitors, or PPIs, are used to reduce stomach acid that can cause heart burn and irritate the esophagus. Nexium and Prilosec have been on the market for many years, with Prilosec available first in the late 1980s and Nexium in 2001. The drugs have been widely used and were marketed as a safe and effective treatment for digestive issues. Many people used these drugs to control heartburn and acid reflux, taking the drugs daily for a year or longer. Both have now been linked to serious organ damage and other health issues, risks that were not disclosed to patients using the drugs.
Risks of Long-term Use of PPIs
While using Nexium or Prilosec for a short period of time has not been linked to health problems, those who have taken these drugs for a year or more could be at risk for health issues. The risk is even higher for users who are 50 years of age or older. Some of the health risks include:
- Chronic kidney disease
- Renal failure
- Heart damage – higher risk of stroke or heart attack
- Bone fractures
Manufacturers of Prilosec and Nexium are accused of concealing risks of the drugs and not performing the safety tests needed. Patients who have health problems that may have been caused by or linked to use of these drugs may be eligible to seek compensation for their injuries. Contact our team at Ligori & Sanders Attorneys at Law if you believe you or a loved one has had serious health problems caused by the use of PPIs. We can discuss your options and the possibility of filing a defective drug claim.